I am 18 and suffer from juvenile absence epilepsy. I was supposed to grow out of this (diagnosed age 7 roughly) but haven't. Spoke to my neurologist about decreasing my dose of Lamictal 100mg twice daily to see what the effects would be - I suspected I may be over-medicated, actually causing symptoms rather than controlling them. Perhaps I had grown out of it but this was being masked by being on too high a dose of Lamotrigine?
My doctor gave me the go-ahead to test my theory - so have been gradually decreasing my dose by 50mg every 3 weeks (it has been about a month now since my first decrease in dose - I went from 100mg 2xdaily - my initial dose, to 100mg in the morning and 50mg at night, and yesterday to 50mg 2xdaily)
To my horror my period is now 2 days late - this has NEVER happened in my life - my cycles run like clockwork.
There is a miniscule chance that I may be pregnant as I am in a relationship but we have always been very careful (we use condoms as my medication would interfere with blood concentration of the Pill) and have not had a condom breakage or anything.
The only thing it could be down to is my decrease in Lamotrigine but would just like to stop worrying! - anyone else had a similar experience? Missed periods caused by a change in medication? Lamictal experiences?
Reassurance would be greatly appreciated!